While psychedelics can be beneficial when taken under appropriate circumstances, they can also be dangerous. So what about LSD and SSRI? Is it safe to mix these two drugs? Let’s dive into this subject!

Potential BenefitsPotential Dangers
additional mood boostdeveloping a serotonine syndrome
improved well-beingseizures and anxiety

What Are SSRIs?

What Are SSRIs

Selective serotonin reuptake inhibitors (SSRIs) are a type of antidepressant used in psychiatry to treat depression and anxiety by affecting the serotonergic system. SSRIs work by blocking the reabsorption of serotonin in the brain, increasing its availability in the body. Common examples of SSRIs include Fluoxetine (Prozac), Sertraline (Zoloft), Paroxetine (Paxil), and Escitalopram (Lexapro).

How Do SSRIs Work?

SSRIs, or selective serotonin reuptake inhibitors, work by increasing the serotonin levels available in the brain. Serotonin is a neurotransmitter that helps regulate mood, emotion, sleep and appetite. When an SSRI is taken, it increases the level of serotonin in the brain by blocking its reuptake into nerve cells. This means that serotonin remains in the brain longer and is therefore more available to serotonin receptors.

What Is LSD?

What Is LSD

You probably already know, but for the sake of being thorough, let us remind you. Lysergic acid diethylamide (LSD) is a hallucinogenic drug that was first synthesized in 1938. It is typically taken orally and produces intense visual, auditory, and tactile hallucinations.

See also:  LSD Tips – How to Avoid a Bad Acid Trip If You Take LSD

Is It Safe to Mix LSD and SSRI?

It is not recommended to mix LSD and SSRIs, as there are potential risks. Mixing these two drugs can increase the risk of developing serotonin syndrome, a potentially life-threatening condition caused by too much serotonin in the body. The symptoms of serotonin syndrome can include agitation, confusion, fever, sweating, rapid heart rate, muscle rigidity, and seizures.

Editor’s Note

It is also important to note, that LSD itself can potentially cause serotonin syndrome. I’ll link a case study below.

Prolonged use of LSD itself can cause serotonin syndrome – study.

It is important to seek medical attention if you experience any of these symptoms after mixing LSD and SSRI. You should also note that taking SSRIs while under the influence of LSD can reduce the effects of the drug. Therefore, it is best to avoid mixing these two drugs together.

On the other hand, though, anecdotal evidence points to the fact that microdosing LSD already acts as antidepressant. Some users claim that the psychedelic is like a boost.

Can LSD Be Used to Treat Depression?

Can LSD Be Used to Treat Depression

LSD is not approved by the FDA for the treatment of depression. However, there have been some studies that suggest that LSD can be beneficial in treating certain types of mental health conditions, including depression. The effects are still being studied and more research and clinical trials are needed before any conclusions can be made.

Can Your Psychedelic Experience Be Stronger After LSD and SSRI?

There is no scientific evidence to support the idea that psychedelic experiences are stronger after taking LSD and SSRI together. It all depends on what the SSRI does for you. But from what people actually report, the trip is not intensified.

See also:  Weed Laced With LSD – Can Marijuana Be Laced With LSD?

SSRIs and Other Drugs (Psilocybin, MDMA, Ayahuasca)

SSRIs and Other Drugs

Now you know everything about mixing LSD and SSRI. But what about other psychedelic drugs? It is also not recommended to mix SSRIs with psychedelic drugs or hallucinogens, such as psilocybin, MDMA, or ayahuasca (even microdosing). These substances can interact in unpredictable ways and can increase the risk of developing serotonin syndrome. If you are taking an SSRI and would like to experience a psychedelic drug, it is best to speak to your doctor first.

Tapering Off SSRIs

Some people may taper off their SSRI to experience the effects of psychedelics. Tapering off SSRIs is a slow and gradual process that should only be done under the guidance of a medical professional. Tapering too quickly or abruptly stopping can cause serious side effects and withdrawal symptoms, so it is important to follow your doctor’s advice when tapering off an SSRI.

In conclusion, it is not recommended to mix LSD and SSRIs because of the higher risk of serotonin syndrome and unpredictable drug interactions. Additionally, there is no scientific evidence to suggest that psychedelic experiences are stronger after taking LSD and SSRI together.


Similar Posts:
See also:  What Does LSD Taste Like? "If It's Bitter, It's a Spitter!"